MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER
Catalog Number M001468080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, the tip of the guidewire broke off inside patient in the carotid artery and had to be retrieved with a snare device.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned device and it was observed that the guidewire was received in two fragments; the guidewire was bent at the fracture site and the platinum coil was stretched.Functional could not be performed based on damage to product.From the condition of the guidewire at the fracture site, it appears that the guidewire may have separated due to over torqueing and bending, which may have occurred due to excessive manipulation of the guidewire through the moderately tortuous anatomy.It is likely that the kink observed at the proximal section during the product analysis was also caused due to excessive manipulation and torqueing of the guidewire.The reported event was confirmed based on the product analysis.It is probable that the device was damaged during the clinical procedure due to some procedural/anatomical factors encountered causing the as reported event, therefore assignable cause of procedural factors will be assigned to reported issue.
 
Event or Problem Description

Brand Name
TRANSEND EX 014/205 PLATINUM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8303424
Report Number3008853977-2019-00014
Device Sequence Number18848496
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public08714729326267
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Catalogue NumberM001468080
Device Lot Number22553066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELOCITY MICROCATHETER (PENUMBRA)
Outcome Attributed to Adverse Event Required Intervention;